T O P I C R E V I E W
Member # 44681
posted 11-13-2009 03:19 PM
I'v just started going on the pill for the first time ever. Im on the mini-pill Cerazette and started my first pack on Monday. I had unprotected sex on Wednesday (so after 3 pills) and my boyfriend ejaculated inside me. I was terrified I could be pregnant because I think i should have given the pill longer to work and waited longer before having completely unprotected sex. So I took the morning after pill this morning (about 28 hours after the unprotected sex. I am so scared. However, when we had unprotected sex, my period was just )coming to an end (very light/hardly anything) so does this mean I am less likely to be pregnant? I also understand that Cerazette works mainly by preventing egg release, so does this mean that when I ovulate (that should be in about 10-20 days shouldnt it?) then instead of becoming pregnant, no egg will be released because by that time I will have been on the mini pill for longer?
Please help - i'm so worried.
Member # 44681
posted 11-13-2009 05:27 PM
I am also experiencing slight abdominal pain. I dont know if this is maybe just a side effect of the Cerazette or the morning after pill though?
How long will it be before I can take a pregnancy test and be sure of things?
Member # 1679
posted 11-13-2009 06:32 PM
Ok, so first of all you'll want to be sure to continue backing up with a second method for the rest of this pack. We always recommend waiting at least a full cycle on the pill before you rely on it to fully protect you. Since you took a MAP though, any risk you had would have been significantly reduced.
Mini-pills (or POPs) like yours do not typically work by preventing ovulation. Their main mode of operation is by thickening cervical mucus. It can sometimes prevent ovulation, but it does not always do so. (Combination pills work in 3 ways, so they tend to be slightly more effective.) With POPs, it is super crucial that you take them on time every time and that anytime you have something that might interfere, you backup with another method. You may want to check out our article about to learn more about your pill. Progesterone-Only Oral Contraceptives (Minipills) The abdominal pain may be related to the MAP. You can take a pregnancy test once it's been at least 12-14 days since any risk. Really though, any risk that existed would have been seriously reduced by the MAP.
Member # 44681
posted 11-14-2009 02:30 AM
Ok thanks. So will I probably be ok, even though I took the MAP after 24 hours? If I get my next period then am I definitely not pregnant?
Member # 20094
posted 11-14-2009 03:13 AM
The MAP reduces your risk of pregnancy, it doesn't entirely eliminate it, but since you took the pill well within the time frame when it works best you can consider your risk significantly lower than it would have been otherwise.
It's always a good idea to take a pregnancy test after taking emergency contraception (the MAP), so you can do that two weeks after your risk. If you get a normal period, you can take that as an indication that you are not pregnant, but since the minipill tends to cause some cycle wonkiness, you might find it easier just to take a test to know for sure.